MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. HEARTSPAN; TROCAR

MERIT MEDICAL SYSTEMS, INC. HEARTSPAN; TROCAR
Model Number 00884450160923
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 09/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reports that during an afib case, a pericardial effusion was noticed.After going transseptal catheter device was inserted into the body as the patient's blood pressure began to drop.Pericardial effusion was confirmed by ice when viewing the ventricular region.The medical intervention provided was a pericardiocentesis and 200 cc of fluid was removed.It was confirmed that the ablation catheter was not in the body and the transseptal catheter was not yet plugged in during transseptal.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned at a later date, the investigation will be re-opened.

Brand Name
HEARTSPAN
Common Device Name
TROCAR
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
MDR Report Key12585729
Report Number3010665433-2021-00089
Device Sequence Number11113269
Product Code DRC
UDI-Device Identifier00884450160923
UDI-Public00884450160923
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00884450160923
Device Catalogue NumberFND-020-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;